Hail, Erie
- When
- July 1, 11:35 AM EST
- Where
- Erie County, Milan
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.300, -82.617
Dime size hail was reported three miles north of Milan.
3 thunderstorm wind, 2 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 1, 8:21 AM EST, 3 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 921 AM EDT SUN JUL 1 2001 MORE OR LESS IN A WAIT AND SEE MODE THIS MORNING AS SLOWED DOWN CDFNT BEGINS TO PUSH ACRS NW PARTS OF CWA. SLOWER FNT CUD MN A GRTR THREAT OF CNVCTV ACTVTY DURG LT MRNG AND ERLY AFTN. WL PRBBLY UPDATE ZN PCKG SOMETIME LT MRNG TO PROVIDE A LTL MORE DETAIL TO AFTN FCST. TMPS MAY NEED A TAD ADJUSTMENT UPWARDS TO COMPENSATE FOR SLOWER FNT. POPS CURRENTLY AT LKLY LVL AND WL NOT LKLY CHG THIS ALTHO MAY DO A LTL MANIPULATION WITH WORDING. .CLE... OH...NONE. PA...NONE. VRCEK
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-011715- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 717 AM EDT SUN JUL 1 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA SAYS THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF NORTHERN OHIO AND ERIE AND CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA MAINLY THIS AFTERNOON. A STRONG COLD FRONT THAT WILL MOVE THROUGH NORTHERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA THIS AFTERNOON WILL CAUSE SHOWERS AND THUNDERSTORMS AND SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. PEOPLE ACROSS NORTHERN OHIO AND EXTREME NORTHWEST PENNSYLVANIA SHOULD KEEP AN EYE ON THE SKGY FOR THREATENING WEATHER. SKYWARN ACTIVATION MAY BE NEEDED LATER TODAY. KIELTYKA
The Cleveland radar (KCLE), 64 km away, was scanning. The volume nearest the first event began at 16:34 UTC.
3 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
Dime size hail was reported three miles north of Milan.
Dime size hail was reported.
Thunderstorm winds downed a few trees across the county.
Thunderstorm winds downed a few trees.
Lightning struck a building in downtown Mt. Vernon and damaged a brick facade.
Thunderstorm winds downed two trees and a power pole.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258543, 5258546, 5258547, 5258544, 5258548, 5258545.